Alert archive / Alabama / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 361, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at Sep 22, 2006, 2:30 PM CDT for St. Clair County, Alabama. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 22, 2006, 2:30 PM CDT (19:30 UTC)
- Expired
- Sep 22, 2006, 3:15 PM CDT
- In force
- 45 min
- Issued by
- NWS Birmingham, AL
- Area
- Counties, with a storm outline in the text
County St. Clair County, AL
The radar
The Birmingham radar (KBMX), 74 km from the middle of the area, began a volume at 19:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 22, 2:10 PM CDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 7.5 hours before the alert went out and 74 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 911 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 336 m²/s²
- 0-3 km storm-relative helicity
- 373 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.9
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 22, 12:07 PM CDT, 2 hours 23 minutes earlier.
Area forecast discussion, Sep 22, 12:07 PM CDT, 2 hours 23 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE BIRMINGHAM AL 1207 PM CDT FRI SEP 22 2006 .UPDATE...UPDATE 18Z AVIATION DISCUSSION. && .DISCUSSION... WARM FRONT HAS PUSHED NORTHWARD AND WAS THROUGH BIRMINGHAM AND AUBURN. THE NEW AIRMASS IS ACROSS A LARGE PART OF CENTRAL ALABAMA AND WILL REACH ALL LOCATIONS THROUGH THE AFTERNOON HOURS. TEMPERATURES HAVE RISEN QUICKLY BEHIND THE WARM FRONT WITH SEVERAL LOCATIONS SOUTH OF THE FRONT INTO THE LOW AND MID 80S. INCREASED AFTERNOON HIGHS BY SEVERAL DEGREES ACROSS THE BOARD WITH A FEW PLACES SOUTHWEST AROUND 90. SINCE MOISTURE HAS INCREASED SIGNIFICANTLY...TEMPERATURES RISING INTO THE 80S AT ALL LOCATIONS... AND INSTABILITY...EXPECT SHOWERS AND THUNDERSTORMS TO DEVELOP AS WE HEAD THROUGH THE AFTERNOON. IN MOST OTHER INSTANCES...THIS ACTIVITY WOULD GENERALLY BE SCATTERED IN NATURE. BUT DUE TO FORECAST STORM MOTION UP TO 30 KNOTS...THE SHOWERS AND STORMS THAT DO DEVELOP WILL MOVE QUICKLY AND COVER SOME GROUND. THEREFORE...INSTALLED LIKELY AT ALL LOCATIONS...WITH HIGHEST CHANCES SOUTHWEST. A FEW STRONG STORMS STILL POSSIBLE WEST THIS AFTERNOON...AND MONITOR THE STATE OF THE INSTABILITY THROUGH THE AFTERNOON. BIGGEST UNCERTAINTY IS A FOCUSING MECHANISM AS THE WARM FRONT SHOULD PUSH NORTH OF THE AREA. BUT WIND SHEAR/WINDS ALOFT/INSTABILITY SHOULD BE ENOUGH FOR A FEW STRONG. && .AVIATION...18Z TAF DISCUSSION. GUSTY SURFACE WINDS EXISTS AT MOST REPORTING LOCATIONS AS THE BOUNDARY LAYER HAS MIXED. THEREFORE...WINDS WILL HAVE A SOUTHERLY COMPONENT AT ALL TERMINALS SHORTLY AND WINDS ARE A BIT MORE UNIFORM THROUGH A FEW THOUSAND FEET. THE WARM FRONT HAS PUSHED NORTH OF ALL LOCATIONS EXCEPT ANB...WITH CUMULUS FIELD LIFTING TO VFR LEVELS. WILL PLUG IN A FEW MVFR CEILINGS ACROSS THE AREA THIS AFTERNOON WITH VCTS. WINDS REMAIN SOUTHERLY AFTER 00Z BETWEEN 5 AND 10 KNOTS. INSTALLED MVFR CEILINGS AFTER 06Z LIFTING TO VFR BY AROUND 15Z. A FEW STRONG STORMS ARE POSSIBLE WITH HIGHER GUST OF WIND THIS AFTERNOON AND THIS EVENING BUT WILL BE LIMITED IN TEMPORAL SCALE AT ANY TERMINAL. && .BMX WATCHES/WARNINGS/ADVISORIES... AL...LAKE WIND ADVISORY IN EFFECT THROUGH 6 PM CDT THIS AFTERNOON NORTHWEST OF A LINE FROM CENTRE...TO SYLACAUGA...TO LINDEN. && 75/LINHARES
Hazardous weather outlook, Sep 22, 7:16 AM CDT, 7 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 716 AM CDT FRI SEP 22 2006 ALZ011>015-017>050-231200- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 716 AM CDT FRI SEP 22 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED. A FEW STRONG THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON...MAINLY BETWEEN 2 PM AND 6 PM...FROM THE CITIES OF DOUBLE SPRINGS...JASPER... TUSCALOOSA...AND SELMA...WESTWARD TO THE STATE LINE. THE PRIMARY THREAT FROM ANY STRONG STORMS THAT DO DEVELOP IS WIND GUSTS OF 35 TO 40 MPH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. STRONG THUNDERSTORMS WILL AGAIN BE POSSIBLE ON SATURDAY...MAINLY IN THE THE AFTERNOON AND EVENING...ACROSS ALL OF CENTRAL ALABAMA. A BETTER CHANCE OF STRONG THUNDERSTORMS...INCLUDING A SMALL THREAT OF SEVERE THUNDERSTORMS...WILL COME ON SUNDAY...STARTING AROUND 8 AM IN THE NORTHWEST AND LASTING UNTIL AROUND 8 PM IN THE SOUTHEAST. THESE STORMS ARE EXPECTED TO COME IN THE FORM OF A SQUALL LINE... WITH WIND GUSTS OVER 50 MPH BEING THE PRIMARY THREAT. NO ADDITIONAL HAZARDS ARE EXPECTED AFTER SUNDAY. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL MAY BE NEEDED DUE TO SEVERE THUNDERSTORMS ON SUNDAY. 61
The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 22, 9:46 AM CDT | Lake Wind Advisory | BMX | Bibb, Blount, Calhoun, Cherokee, Etowah, Fayette and 15 more | 8 hr |
| Sep 22, 1:42 PM CDT | Tornado Warning | BMX | Winston | 33 min |
| Sep 22, 1:42 PM CDT | Tornado Warning | BMX | Winston | 22 min |
| Sep 22, 3:15 PM CDT | Severe Thunderstorm Warning | BMX | St. Clair | 15 min |
| Sep 22, 3:35 PM CDT | Tornado Warning | BMX | Shelby | 25 min |
| Sep 22, 4:35 PM CDT | Tornado Warning | BMX | Blount | 40 min |
| Sep 22, 5:06 PM CDT | Tornado Warning | BMX | Jefferson | 24 min |
| Sep 22, 5:17 PM CDT | Tornado Warning | BMX | Blount | 28 min |
| Sep 22, 5:43 PM CDT | Tornado Warning | BMX | Blount | 32 min |
| Sep 22, 6:15 PM CDT | Tornado Warning | BMX | Blount | 30 min |
| Sep 22, 6:45 PM CDT | Severe Thunderstorm Warning | BMX | Blount | 30 min |
| Sep 22, 6:50 PM CDT | Tornado Warning | BMX | Blount | 40 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.